MAUDE Adverse Event Report: BECTON DICKINSON BD¿ NEXT GENERATION PATIENT / EXAM ROOM SHARPS COLLECTOR, 5.1L; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ NEXT GENERATION PATIENT / EXAM ROOM SHARPS COLLECTOR, 5.1L; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305517
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1., and the franklin lakes fda registration number has been used for the manufacture report number.D.4 device expiration date: na.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd¿ next generation patient / exam room sharps collector, 5.1l was missing lids.The following was received by the initial reporter: missing lid.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: no photos or samples were received.Additional attempts to get more information were made, however in none of the cases additional information was retrieved.Dhr review process was not able to be performed since there was no lot number provided to verify if there were issues reported like missing lids during the manufacturing process.A review of the ncmr¿s was performed; the result showed no issues for the same part number and issue throughout the last twelve months.Investigation: according with this investigation there is not enough information provided from customer like pictures of original packaging or lot number.For this reason, it can be concluded that there are many variables that could generate this failure mode due to unknown handling and transportation or if the material is stored or there are partial sales.Additional information is needed about the handling and storage within distributor facility to rule out that this issue was generated by distributors, because the distributors can do partial sells and the controls to handle remaining material is unknown, therefore, the likelihood that they send boxes with incorrect quantity could happen.In addition, the current manufacturing controls were reviewed, and they were confirmed as capable to detect this kind of issues (missing lids).As part of this investigation a review of customer complaint records was performed; according with the cc¿s records, five additional complaints were received through the last twelve months for the same part number and issue.These previous complaints were closed as non-manufacturing related since based on the lot numbers provided, it was possible to review the weighing database and confirmed that every box was packaged with the correct amount of product and there was not enough information in order to determine the root cause.Weight records the weighing database was not able to be evaluated to confirm if every box manufactured was packaged with the correct quantity of components since there was no lot number provided.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.However potential root cause will be: 1.Non-controlled method to ship partial boxes to end user (re-packaging process).2.Product damaged during the shipment or distribution (inappropriate handling).Conclusion: based on information provided it wasn¿t possible to determine the root cause like a failure mode related to the manufacturing process since there was not enough information provided like a picture from original packaging to perform an exhaustive investigation.The current process controls were verified and confirmed as capable to detect missing lids.Additionally, no lot number was provided to confirm within weight records that every box was manufactured with the correct amount of product.If additional information like a photo of original packaging used can be provided, then a new complaint record will be open to initiate a new investigation path.All the complaint information was captured also for tracking and trending purposes.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD¿ NEXT GENERATION PATIENT / EXAM ROOM SHARPS COLLECTOR, 5.1L
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17597667
Report Number2243072-2023-01484
Device Sequence Number17983177
Product Code FMI
UDI-Device Identifier00382903055173
UDI-Public(01)00382903055173
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305517
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown